Home, About, Contact Us, FAQ

Bad side effects from Abilify


#1

I hope I’m posting this to the right place. So I started this medication 2 and a half weeks ago and I’ve been having awful side effects. First of all dizziness and nausea but that passed after the first few days, but then a really unbearable restlessness and some blurred vision. I got a diazepam prescription for the restlessness which works for the physical feeling in my legs but the mental restlessness (I cant focus on anything, I jump from one activity to the other and it only takes seconds for me to feel unsatisfied and need to move on to something different and I can’t sit still or do anything passive like watch TV, I’m just stuck in a cycle of doing one unsatisfying thing then another then another) won’t go away and its become worse after increasing my dose to 10mg after the 2 weeks. It got so bad I called my therapist who told me to decrease the dose back to 5mg. I’ve also had far worse blurred vision, tiredness and this kind of muscle weakness that makes doing things really hard only I need to be doing things at all times bc of the restlessness. Basically I’ve just been having a really bad time with this medication. No noticeable changes either other than the clicking noise in my ear stopping. Does anyone have any suggestions on how to cope with these side effects? I really just don’t want to be on this medication but I don’t think they’ll let me change until I’m taking the full dose and they can see if it’s having a positive impact or not. Anyway, any advice would be appreciated. Would love to know if anyone else has experienced these side effects too and if so how you managed to deal with them. Thank you :heart:


#2

My doctor likes to say it takes eight weeks for positive effects of meds to show up, and two days for negative effects to show up.

If you’re not a danger to yourself or others, and you want to try a different medication, be vocal and insistent. Schizophrenia treatment is all about symptom management. If the side effects of the meds are worse than the symptoms of the disease, you’re on the wrong med.


#3

I had a very similar thing when I started abilify… It basically starts to get less irritable after a while like 2-3 months but yea it does remain… I’ve been on it for 1.5"years n still feel like that. But my positive symptoms are gone though. Everyone is different though


#4

Thank you that’s really helpful :heart:


#5

Thank you I’m glad to hear its helped you, fingers crossed it does the same for me :heart:


#6

I tried Abilify twice, several years apart and had the same reaction you seem to be having. I gave it several weeks each time and it never got any better. It’s just a medication I can’t take. The same kind of thing happened when I started taking an antidepressant called Viibryd. I got very sick. No problems with any of the others I’ve taken.


#7

I would give it another 2 weeks if you can manage.
Abilify caused me a lot of Akathisia and anxiety when I was on it.
It can be a very activating medication.
There are other APs you can try.


#8

Thank you for your advice, I’ll stick with it for now :heart:


#9

Thank you for sharing, I’m sorry you had a bad experience too! I’ve been advised to stick with it for a while but if it continues I’ll definitely ask my doctor for a change. Thanks again :heart: